Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

June 27, 2021Vernon County, Missouri

NWS Springfield, MO issued this special weather statement at Jun 27, 2021, 10:59 PM CDT for Vernon County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 10:59 PM CDT (03:59 UTC)
Expired
Jun 27, 2021, 11:30 PM CDT
In force
31 min
Issued by
NWS Springfield, MO

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1072 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

878 
WWUS83 KSGF 280359
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
1059 PM CDT Sun Jun 27 2021
 
MOZ066-280430-
Vernon MO-
1059 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VERNON COUNTY UNTIL 1130
PM CDT...

At 1058 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nevada, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Nevada...                         Walker...
Schell City...                    Moundville...
Milo...                           Harwood...
Horton...                         

This includes Interstate 49 between mile markers 80 and 104, and near
mile marker 107.
 
LAT...LON 3806 9435 3805 9424 3802 9424 3805 9421
      3804 9419 3806 9413 3804 9411 3803 9406
      3800 9406 3769 9430 3777 9450
TIME...MOT...LOC 0358Z 206DEG 31KT 3780 9436 

$$

Runnels

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jun 27, 10:44 PM CDT, 15 minutes earlier.

Area forecast discussion, Jun 27, 10:44 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1044 PM CDT Sun Jun 27 2021

.UPDATE...
Issued at 1039 PM CDT Sun Jun 27 2021

Early this evening an area of showers and thunderstorms were
lifting northward across western Missouri and southeast Kansas,
producing heavy downpours. Although severe weather is not
expected overnight we have received reports of lowering of clouds
but no rotation has been reported.

Some of the short term models are indicating the potential for
more development later tonight across western Missouri and
southeast Kansas. Although not all areas will see additional
rainfall, those that do could see heavy downpours. Thus have
opted to extend the flash flood watch through 7 am Monday morning.

&&

.SHORT TERM...(This evening through Monday)
Issued at 300 PM CDT Sun Jun 27 2021

Ongoing showers and storms over the eastern CWA will continue to
move E/NE into this evening. Additional showers and storms may
develop over the western CWA late this afternoon through the
evening, although confidence is somewhat limited. Storms through
the evening could be strong to briefly severe as has been observed
this afternoon. Flooding will also be a possibility through this
evening where storms train, especially if any move across the very
saturated ground over the western CWA. The Flash Flood Watch was
confined to the western and southwestern CWA and extended until
midnight to account for this.

Models suggest greatest coverage of convection along and north of
I-44 tonight into Monday. Confidence is limited given lack of
strong forcing. Expect highs on Monday in the mid to upper 80s
(warmest east).

.LONG TERM...(Monday Night through Sunday)
Issued at 300 PM CDT Sun Jun 27 2021

Weather will be, more or less, on repeat through much of the week
as the pattern changes very little until late in the week. Periods
of scattered showers and thunderstorms are expected each period
through Thursday and maybe into Friday. Not looking at all day
rains or washouts as coverage should be somewhat similar to what
we have seen the last couple of days. Highs will be 80s with lows
in the mid 60s to around 70.

Models suggest a big pattern change late in the week as an upper
low may retrograde toward the area from the northeast. Cooler and
drier conditions would be possible if this occurs.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 621 PM CDT Sun Jun 27 2021

Expect showers and storms to once again become more numerous near
the TAF sites this evening. Hard to pinpoint exact locations though.
Overall, VFR conditions expected at KBBG and KSGF with MVFR to IFR
within convection as locally heavy downpours likely. More
widespread MVFR ceilings are expected across western Missouri
later this evening and overnight including at the KJLN TAF site,
with lower conditions possible within convective elements.

With the pattern remaining the same, will see more showers/storms
again Monday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 7 AM CDT Monday for MOZ066-067-077-078-
     088-089-093>095-101>104.

KS...Flash Flood Watch until 7 AM CDT Monday for KSZ073-097-101.

&&

UPDATE...Raberding
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Raberding
Hazardous weather outlook, Jun 27, 9:10 PM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
910 PM CDT Sun Jun 27 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290215-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
910 PM CDT Sun Jun 27 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited flooding risk.
  Limited lightning risk.

DISCUSSION...

  Showers and thunderstorms will linger through tonight. While many
  areas will see little to no rain, the areas in which storms
  develop will see heavy downpours. High hourly rainfall rates
  combined with repeated rainfall over the same areas could result
  in flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

  Daily chances for showers and thunderstorms are expected to
  continue through the middle of next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Raberding

In the hours before

Special weather statement, Jun 27, 10:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1059 PM CDT Sun Jun 27 2021

MOZ066-280430-
Vernon MO-
1059 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VERNON COUNTY UNTIL 1130
PM CDT...

At 1058 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nevada, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Nevada...                         Walker...
Schell City...                    Moundville...
Milo...                           Harwood...
Horton...

This includes Interstate 49 between mile markers 80 and 104, and near
mile marker 107.

LAT...LON 3806 9435 3805 9424 3802 9424 3805 9421
      3804 9419 3806 9413 3804 9411 3803 9406
      3800 9406 3769 9430 3777 9450
TIME...MOT...LOC 0358Z 206DEG 31KT 3780 9436

Runnels

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:25 AM CDTAreal Flood AdvisorySGFJasper, Newton3 hr
Jun 28, 8:41 AM CDTFlash Flood WarningSGFJasper, Newton102 min
Jun 28, 10:21 AM CDTAreal Flood WarningSGFJasper, Newton5 hr
Jun 28, 2:13 PM CDTFlash Flood WarningSGFVernon6 hr
Jun 28, 3:19 PM CDTFlash Flood WarningSGFBarton, Dade, Jasper, Lawrence, McDonald, Newton5 hr
Jun 28, 5:23 PM CDTFlash Flood WarningSGFMorgan3 hr
Jun 28, 6:38 PM CDTFlash Flood WarningSGFCamden, Miller2 hr
Jun 28, 9:36 AM CDTRiver Flood WarningSGFBourbon37 hr

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.